Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 196, NWS Amarillo, TX

June 2, 2007Cimarron County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 2, 2007, 8:10 PM CDT for Cimarron County, Oklahoma. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2007, 8:10 PM CDT (01:10 UTC)
Expired
Jun 2, 2007, 9:15 PM CDT
In force
65 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Cimarron County, OK

The radar

The Amarillo radar (KAMA), 183 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 4:22 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 7:12 PM CDT, 58 minutes earlier.

Area forecast discussion, Jun 2, 7:12 PM CDT, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
712 PM CDT SAT JUN 2 2007

.AVIATION...
ISOLATED TO WIDELY SCATTERED CONVECTION WILL PUSH SOUTH ACROSS THE
DALHART AND AMARILLO TAF SITES THROUGH LATE TONIGHT. MVFR TO IFR
CEILINGS AND VISIBILITIES CAN BE EXPECTED IN AND NEAR THE
CONVECTION...WHILE VFR CONDITIONS OUTSIDE THE CONVECTION. LIGHT
NORTHEAST TO SOUTHEAST WINDS 10 KNOTS OR LESS THROUGH TONIGHT AND
SUNDAY. ANOTHER ROUND OF CONVECTION POSSIBLE ONCE AGAIN LATE SUNDAY.

SCHNEIDER

&&

.PREV DISCUSSION... /ISSUED 333 PM CDT SAT JUN 2 2007/

DISCUSSION...
THUNDERSTORM DEVELOPMENT CURRENTLY SEEN ON SAT AND RADAR IN
NORTHEASTERN NEW MEXICO SHOULD SPREAD SOUTHWARD AND PROPOGATE INTO
THE WESTERN CWA. MID AND UPPER FLOW TODAY SEEMS A BIT MORE NORTHERLY
WHICH MAY KEEP THE CONVECTION A BIT FURTHER WEST THAN WHAT WAS
NOTICED YESTERDAY. DEWPOINTS ARE ALSO A BIT LOWER THAN WHAT WAS SEEN
YESTERDAY SO INSTABILITY SHOULD BE A BIT LESS...THOUGH STILL ENOUGH
TO SEEM SOME OF THE CONVECTION TO BECOME SEVERE WITH HAIL BEING THE
PRIMARY THREAT.

TOMORROW WILL BE MUCH LIKE TODAY WITH AFTERNOON MOUNTAIN CONVECTION
MOVING INTO THE WESTERN PANHANDLES AGAIN. MONDAY NIGHT WILL SEE
CONVECTION DEVELOP ONCE AGAIN TO THE WEST...HOWEVER AN UPPER RIDGE
WILL BE IN CLOSER PROXIMITY CAUSING MORE WESTERLY MID LEVEL FLOW
SPREADING CONVECTION FURTHER EAST. BY TUESDAY THE UPPER RIDGE WILL BE
OVER THE AREA FINALLY KILLING PRECIP CHANCES THROUGH THE END OF THE
FORECAST PERIOD AND USHERING IN A PERIOD OF WARMER TEMPERATURES.
LOOKS AS THOUGH WE WILL FINALLY BREAK 90 DEGREES BY THE END OF THE
WEEK HERE IN AMA. THE FRONT THAT YESTERDAYS GFS WAS SHOWING MOVING
INTO THE AREA LATE NEXT WEEK IS NOW SHOWN BY BOTH THE GFS AND ECMWF
TO BE HOLDING UP IN KANSAS OR AT MOST THE NORTHERN CWA. AM NOW
GAINING CONFIDENCE THAT THE FRONT WILL NOT MAKE IT INTO OUR CWA
THANKS TO PROLONGED SOUTHWESTERLY FLOW AHEAD OF A DIGGING TROUGH OVER
THE INTERMOUNTAIN WEST. SOUTHWESTERLY FLOW MEANS HOT AND DRY FOR US
THIS TIME OF YEAR...THOUGH I DID ALLOW TEMPS TO FALL SLIGHTLY THANKS
TO LOWER HEIGHTS.

HENNIG

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

11/02
Hazardous weather outlook, Jun 2, 4:31 PM CDT, 3 hours 39 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT SAT JUN 2 2007

OKZ001>003-TXZ001>020-031100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
431 PM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 11 PM CDT...

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE
LEVELS WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN AS THE
PRIMARY THREATS MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED
TORNADOES WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES THROUGH MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON
SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS
BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY
HEAVY RAINFALL WILL CONTINUE.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE
ACTIVATION THROUGH THIS EVENING.

KRAMAR

In the hours before

Special weather statement, Jun 2, 5:52 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
552 PM CDT SAT JUN 2 2007

TXZ002-022315-
SHERMAN TX-
552 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY...

AT 552 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL SHERMAN COUNTY MOVING EAST AT 5 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 6:05 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
605 PM CDT SAT JUN 2 2007

TXZ016-022330-
DEAF SMITH TX-
605 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN SOUTHEASTERN DEAF SMITH COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTH CENTRAL DEAF SMITH COUNTY. THE
STORM WAS NEARLY STATIONARY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN SOUTHEASTERN DEAF SMITH COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

KRAMAR
Special weather statement, Jun 2, 6:16 PM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
616 PM CDT SAT JUN 2 2007

TXZ002-022345-
SHERMAN TX-
616 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN CENTRAL SHERMAN COUNTY...

AT 616 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL SHERMAN COUNTY MOVING SOUTH AT 15
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 6:46 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
646 PM CDT SAT JUN 2 2007

TXZ002-030030-
SHERMAN TX-
646 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN SOUTH CENTRAL SHERMAN COUNTY...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH CENTRAL SHERMAN COUNTY MOVING SOUTH AT
15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 7:52 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
752 PM CDT SAT JUN 2 2007

TXZ017-030130-
RANDALL TX-
752 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN SOUTHWESTERN RANDALL COUNTY...

AT 752 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUFFALO LAKE MOVING SOUTHEAST AT 15 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR
Special weather statement, Jun 2, 7:59 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
759 PM CDT SAT JUN 2 2007

OKZ001-030145-
CIMARRON OK-
759 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM IN CENTRAL CIMARRON COUNTY...

AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF BOISE CITY MOVING SOUTH AT
10 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:31 PM CDTSevere Thunderstorm WarningAMARandall45 min
Jun 2, 8:56 PM CDTSevere Thunderstorm WarningAMADallam43 min
Jun 3, 1:05 AM CDTSevere Thunderstorm WarningAMAHutchinson55 min
Jun 3, 2:44 AM CDTSevere Thunderstorm WarningAMACollingsworth, Donley91 min
Jun 3, 6:32 PM CDTSevere Thunderstorm WarningAMADallam41 min
Jun 2, 11:04 PM CDTSevere Thunderstorm WarningAMATexas56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.